Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

123 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is a blood pressure reading of 178/109 normal?

That was mine yesterday afternoon. It was taken by a biobankuk employee, an average of 2 checks 10 minutes apart. I feel fine. Did have a m i 6 years ago/ I have been taking atenolol. ramipril, pravastatin, and aspirin regularly since that warning, what next? Weight 63k ht 175cm, Bodyfat% 6.9, waist 72 cm. This should be healthy, for a 52 yo.
Wed, 16 Dec 2009
Report Abuse
Question is related to
Drug/Medication ,   ,   ,   ,   ,  
Lab Tests
  User's Response
's  Response
Normal is 90/60 to 140/90 Try decreasing your salt intake. It's not uncommon but you have to have 3 different readings above 160/90 before the doctor says you have high blood pressure. Try buying an automatic machine and take it with you next time you go to the doctor to make sure it is accurate, and take it yourself! Sometimes people have white coat syndrome, which means their blood pressure is only high when they visit the doctor! But a reading like yours means your heart and blood vessels aren't relaxing enough. With the meds I'm guessing you've had hypertension for a while, glad I looked back at this one! Ask about a drug in combination with anti hypertensives and diuretics. This will help decrease the fluid in you blood vessels by getting rid of the salt, of course you might lose potassium as well which is used for nerve impulses in the heart, if you go that route you may want to ask for supplements. Or you may just want to ask about a potassium sparring diuretic!
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi! My wife is at 31 weeks in her pregnancy. She has been taking pressure tablets due to a severe pre eclampsia she had last year in February which we had to terminate the pregnancy. Her blood pressure readings have been fine so far but today it read 178/109. she normally takes 2 Hypertone and a quarter Aspirin. What should we do about the blood pressure?

doctor1 MD

hello my blood pressure changes often the normal reading is 109/80 and i use a wristband blood pressure cuff that was taken in my left wrist,also i take a half of bp med linsinopril 10 mg and lipitor 20mg at night i also take anxienty med clonazepam generic for klonopin.i m a 51 yr old and i HATEtaking meds pls give me your advise

doctor1 MD

I am a woman and have just turned 70. I have been taking 5 mg Ramipril for many years for high blood pressure; this has, more or less, kept it at a normal level. Because of side-effects, I asked my doctor to prescribe a lower dose, i.e., 2.5 mg, a week ago. I find that my BP readings fluctuate. For instance, half an hour after getting up this morning, it was 132/78; 3 hours later, I began to feel light-headed and BP was 102/73, then 109/73. Can you tell me why this is.

Recent questions on  Pravastatin

doctor1 MD

I recently had a heart attack and was prescribed three medications carvedilol, clonidine and pravastatin one of these bad boys is causing me to have troubles going to the bathroom. I need relief. heard about Colace is it ok for me to take and can I take it daily.

doctor1 MD

Have been on pravastatin for two weeks and have had diarrehea almost every night,and vomiting last with loose bowels. I am not feeling right with this medicine. Please tell me if I should discontinue and what other med might be better for high cholesterol. Thank you.

doctor1 MD

I am a 62-year old healthy female who takes Pravastatin. My cholesterol level was 249 before being put on that drug, and I have no other health issues--not overweight, no hypertension, diabetes, metabolic syndrome, etc. Get plenty of exercise, have a good diet of protein and not many carbs or surgar. Triglycerides, etc. are fine, and my total cholesterol has dropped to 150 while on the drug. Recently a routine blood test revealed that my blood glucose level had risen to 104 after being 94 a year ago. Could this be due to the Pravastatin, and is there anything I should do?

doctor1 MD

Hi, my husband was diagnosed with ventricular tachychardia. Lastnight he was experiencing dizziness and felt like the whole room was spinning around. He is also diabetic and has high blood pressure. He is currently taking the following meds. Nifedipine 10mg. generic for procardia (2 capsules 3x daily), Aspirin 325 mg.(1 tablet daily), Metroprolol 50mg. generic for Lopressor (1 capsule 2x daily) , Pravastatin 40mg. generic for Pravachol) (1 taken before bedtime), Lisonopril 40mg. generic for zestril ((2 tablets daily - 1 in a.m. and the other in p.m.) , and Metformin 500mg. generic for glucophage (1 tablet 1x daily) . The Nifedipine that his taking really makes him really drowsy, and sleep alot. What can I do? I m also thinking that what happened to him lastnight was partly due to his diabetes and possibly his blood pressure. I fed him turkey burger (plain), no salt only garlic and herb with lettuce on wheat bread. He is now currently sleeping. Would he be okay later?

doctor1 MD

I have been taking pravastatin sodium 40mg for 6 years I take at night before bedtime and sometimes I wake up with a dry throat and now my hemroids are bothering me itching, bleeding I have try using hemroid medication . it hasn,t help.

doctor1 MD

I have very high blood pressure that doctors (cardiologists, nephrologist , etc) have not been able to control. I take a lot of medications already and my blood pressure readings continue to be above the 200s. Right now my pressure was 213/76....

doctor1 MD

I'm feeling a strange numbness in my inter upper thigh area. there is no pain or tenderness. I have type 2 diabetes and taking victoza, metformin , losartin, pravastatin . Same meds for about 10 years. Six weeks ago I lost my husband to a heart...